Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


I developed a rash from Sustiva, what's next?
Jan 15, 2004

I started my first treatment with Sustiva and Combivir on 1/1/04. I woke up with a rash on 1/10/04. I understand my next step would be to try Viramune and if that doesn't work then it's on to a P.I. I'm really worried that I may run out of options. I'd like to avoid P.I.s as long as possible because of the side effects. Could I try Sustiva again in smaller doses, rather than 1 600 mg at night?

Response from Dr. Henry

A rash early on with Sustuva is quite common-usually we treat through it with benadryl/tylenol/fluids and observation (depending on severity). Most of the time the rash subsides over several weeks. If the rash is severe then nevirapine is one of many options that could be tried in place of Sustiva. Many of the newer PIs have less side effects than the older drugs or formulations. KH



Previous
Yellow Fever
Next
Diarrhea from ARV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement